Corporate Products Support Library Purchasing Contact Home

Seachem Tech Support is available to answer questions posted to this forum Monday through Friday, 8:30 AM to 5:00 PM EST. Questions posted over the weekend will be addressed the following Monday. Thank you for your patience.


Go Back   Seachem Support Forums > Under the Sea

Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 03-31-2012, 15:44
chatyak chatyak is offline
Member
 
Join Date: Aug 2010
Posts: 15
Powder Brown in QT

I have had my fish in QT for 4 weeks now. 7 cardinalfish and 1 Powder Brown. I treated with Cupramine.

The volume of water in my QT is always at a "line" I have on the glass and it's 31.2 gallons. Using simple math - I used a syringe and simply added enough cupramine to make it .5 concentration. It's been that way for 4 weeks.

Ie) 10.5 gallons = 2ml of Cupramine ... so 10.5*3 = 31.5 = 6ml of Cupramine


Then for water changes 2ml per 10.5 gallons.



All fish are eating all day and have been fine. Last night - I noticed the powder brown "flash" the top part of its dorsal fin on the pvc pipe - twice. It hasn't done it since nor before.

There are no signs of ich anywhere. I did see a white "dot" near its side fin, however it isn't the appearance of ich - it looked more like a piece of small fluff hanging on and it's not noticeable today.


So..... should I continue with Cupramine for another week? Can the fish scratch due to the irritation of Cupramine?
Reply With Quote
  #2  
Old 04-02-2012, 09:53
Tech Support EH's Avatar
Tech Support EH Tech Support EH is offline
Administrator
 
Join Date: Dec 2007
Posts: 876
Re: Powder Brown in QT

Hello chatyak,

Thank you for your questions. More than likely, after having treated your fish with Cupramine at a concentration of 0.5ppm for 4 weeks, all traces of ich (cryptocaryon) have been eradicated. In my opinion, the flashing that you observed in your Powder Brown Tang was most likely its way of removing the "fluff" that you described having seen on the fish. Because it is gone, I would expect not to see any more of that behavior. Cupramine itself is very gentle to fish and should not cause any irritation whatsoever, so I feel that the spot that you noticed on the fish was most likely the cause of the flashing.

Though it would be safe to extend the treatment for another week, I do not feel that this is necessary, given the fact that you have already completed 4 weeks of treatment with Cupramine. I feel quite certain that the parasite should be eradicated and that you can return the fish to the main tank. Of course, please use your best judgement, as you know your fish better than anyone and you can actually observe any goings-on.

Let us know if you have additional questions and have a nice day.
Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are Off
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT -4. The time now is 01:33.


Copyright Seachem Laboratories, Inc